Jump to content
CrazyBoards.org

wookie

Seroquel added an additional 30 beats to my resting heart rate

Recommended Posts

Posted (edited)

ūüėí¬† Really freaked me out.¬† I tried to talk to my doctor about it and he refused to even check my¬†pulse.¬†He blamed it on holiday stress even though I historically have/had a slow efficient heart rate.¬† It's never been overly fast unless I am exercising.

Wound up in emerge one morning because my waking heart rate was 100.

Luckily got in to see a specialist which noticed no abnormality except a higher than normal resting hr.

Tried to get the doctor to do bloodwork since he was requested to do so by my psychiatrist.  He refused saying my blood work was normal 6 months ago.

Looked at getting med reduction.  Luckily was able to see my psychiatrist.  Told her about the rapid heart rate, and weight gain.  She checked my pulse said it seemed a bit rapid since I was just sitting there.

She sent a request off for bloodwork to my doctor who of course is away on vacation.

She was mad because he ignored her initial request to do bloodwork and brushed off my 2 requests for it as well.

Just overly frustrated at my family doctor for not taking me seriously.

Coming off seroquel atm because it is losing effectiveness, and due to the side effects.

Edited by wookie
  • Like 1

Share this post


Link to post
Share on other sites
31 minutes ago, wookie said:

Just overly frustrated at my family doctor for not taking me seriously.

Coming off seroquel atm because it is losing effectiveness, and due to the side effects.

As I said before, Seroquel increased my heart rate as well, and also my weight and blood pressure.....That's why pdoc took me off..........................I don't blame you for being frustrated at your family doc, and I also hope that coming off the Seroquel will solve this problem with your heart rate.

Share this post


Link to post
Share on other sites
Posted (edited)
43 minutes ago, CrazyRedhead said:

As I said before, Seroquel increased my heart rate as well, and also my weight and blood pressure.....That's why pdoc took me off..........................I don't blame you for being frustrated at your family doc, and I also hope that coming off the Seroquel will solve this problem with your heart rate.

How long did you have to wait?  Or did the dr take you off right away.  Even after I had the issue of elevated heart rate and was seen by a specialist,  they did nothing and didn't do the blood work they were supposed to do.  All in all this took since November 2018 for something to be finally done.  My psychiatrist seems like the only one on the ball.  She wanted to do something right away.  I wish I contacted her sooner but I guess your usual route would be to speak to a family doctor first.  Mine is just useless.

Here's to hoping it's nothing permanent.

Edited by wookie

Share this post


Link to post
Share on other sites
Posted (edited)
33 minutes ago, wookie said:

How long did you have to wait?  Or did the dr take you off right away. 

I asked pdoc if I could be taken off Seroquel, and because of all the side effects I had (weight gain, high heart rate, and high BP, pdoc immediately started tapering me off it.......I didn't have to see my family doctor or have any additional tests or bloodwork done.

Basically, pdoc agreed with me, and thought I should be taken off the Seroquel.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites
Posted (edited)
30 minutes ago, CrazyRedhead said:

I asked pdoc if I could be taken off Seroquel, and because of all the side effects I had (weight gain, high heart rate, and high BP, pdoc immediately started tapering me off it.......I didn't have to see my family doctor or have any additional tests or bloodwork done.

Basically, pdoc agreed with me, and thought I should be taken off the Seroquel.

I am tapering down to 300mg.  But might just come off it altogether.

Pdoc is concerned for a relapse.  At this time I want off it altogether.

Edited by wookie

Share this post


Link to post
Share on other sites
17 minutes ago, wookie said:

I am tapering down to 300mg.  But might just come off it altogether.

Pdoc is concerned for a relapse.  At this time I want off it altogether.

If you feel you really want off of it totally, let pdoc know that.......That's what I did.

Share this post


Link to post
Share on other sites
Posted (edited)
1 hour ago, CrazyRedhead said:

If you feel you really want off of it totally, let pdoc know that.......That's what I did.

I want off it and expressed that, and she agreed that if nothing changes at 300 mg then I come off it.  I think my earliest recollection of having a fast hr was noticed in September.  I thought it was nerves (was at a job interview), tried to chalk it up to a newly discovered hr monitor on my phone.  I am kicking myself for not complaining more, but even when I said this was not my usual they tried to tell me not to worry.  I feel bad for letting this go on for so long.  But I guess if they just listened to me I wouldn't be in this predicament.  

My feeling is it affected me at 300 mg as well so it's best to come off.

Not rapidly coming off it either.

Edited by wookie

Share this post


Link to post
Share on other sites

This may sound like a weird question...but do you ever find your nose really stuffed up? Not with mucus; there’s nothing to blow. Like your sinuses and soft palate are inflamed, and it’s hard or impossible to breathe through your mouth.

Share this post


Link to post
Share on other sites
3 hours ago, Iguana said:

This may sound like a weird question...but do you ever find your nose really stuffed up? Not with mucus; there’s nothing to blow. Like your sinuses and soft palate are inflamed, and it’s hard or impossible to breathe through your mouth.

I initially felt that effect when I started the drug but that went away. 

Not a weird question.  I have heard of people complaining of not breathing right or taking extra breaths on seroquel.

Share this post


Link to post
Share on other sites

I had to come off 300mg seroquel. I took it for years with no problem, then rapid heartbeat/trouble breathing at night suddenly snowballed. I would wake up some nights with my chest pounding, gasping for breath. It’s quite scary. Took awhile, but the s/e’s started abating, I feel fine now. Really don’t understand why this would happen after so many years of being problem free. 

Share this post


Link to post
Share on other sites
Posted (edited)
16 hours ago, wookie said:

Not rapidly coming off it either.

What is your tapering plan, if you feel comfortable sharing it?...........I was only on 300mg to start out with, but I reduced seroquel rather rapidly, in about 1 week, but everybody's different......Does your pdoc have any plans to put you on another AAP after you're off the Seroquel?

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites
2 hours ago, CrazyRedhead said:

What is your tapering plan, if you feel comfortable sharing it?...........I was only on 300mg to start out with, but I reduced seroquel rather rapidly, in about 1 week, but everybody's different......Does your pdoc have any plans to put you on another AAP after you're off the Seroquel?

At this point I'll be coming off more rapidly than expected- 100mg per week.  My doc has no plans on switching to another med.  At this point by how frustrating this whole thing has been I might just start afresh.  Considering that family doc completely ignored my rapid heart rate (I exercise regularly and nothing has changed with what I do) since October is bullshit.  

I just might start afresh.  I feel every emotion I have has been pathologized.  I just am seeing a pattern of over medicating and being pushed to take meds that I possibly had no business being on in the first place.  I honestly swear that occassionally taking anxiolytic prn was best for me.

 

Share this post


Link to post
Share on other sites

Mess with norepinephrine and you are likely to increase resting heart rate, this is no secret. Until I started taking propranolol my resting rate was 110 from Wellbutrin. 

  • Thanks 1

Share this post


Link to post
Share on other sites
14 hours ago, Rabbit37 said:

I had to come off 300mg seroquel. I took it for years with no problem, then rapid heartbeat/trouble breathing at night suddenly snowballed. I would wake up some nights with my chest pounding, gasping for breath. It’s quite scary. Took awhile, but the s/e’s started abating, I feel fine now. Really don’t understand why this would happen after so many years of being problem free. 

Mine started about 3 months after starting the meds.  Mine is felt in palps and just that racing sense. 

4 hours ago, notloki said:

Mess with norepinephrine and you are likely to increase resting heart rate, this is no secret. Until I started taking propranolol my resting rate was 110 from

I can't take propranolol because my blood pressure is always low.  Hasn't changed

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×